6 doctors weighed in:

Im wondering if anyone else has problems swallowing as a result of using inhaled steroids for asthma?

6 doctors weighed in
Dr. Sue Ferranti
Internal Medicine
2 doctors agree

In brief: See doctor...

You may have a fungal infection of your mouth, throat, esophagus, etc.
, making it difficult to swallow. This is a common side-effect of steroid inhalers and can be treated, once diagnosed by your doctor. This is why you need to rinse and spit after you use your steroid inhaler. See your doctor!

In brief: See doctor...

You may have a fungal infection of your mouth, throat, esophagus, etc.
, making it difficult to swallow. This is a common side-effect of steroid inhalers and can be treated, once diagnosed by your doctor. This is why you need to rinse and spit after you use your steroid inhaler. See your doctor!
Dr. Sue Ferranti
Dr. Sue Ferranti
Thank
Dr. Lori Wagner
Internal Medicine
2 doctors agree

In brief: Thrush?

I would be concerned you might have a yeast infection (also called thrush) in your mouth/esophgus.
This is one of the main side effects of inhaled steroids. But can usually be avoided by rinsing your mouth after use, and some people use a delivery device aid to help decrease this risk as well. Having said this, I have had patients do both and still have a problem with thrush.

In brief: Thrush?

I would be concerned you might have a yeast infection (also called thrush) in your mouth/esophgus.
This is one of the main side effects of inhaled steroids. But can usually be avoided by rinsing your mouth after use, and some people use a delivery device aid to help decrease this risk as well. Having said this, I have had patients do both and still have a problem with thrush.
Dr. Lori Wagner
Dr. Lori Wagner
Thank
Dr. Jason Hemming
Internal Medicine - Gastroenterology

In brief: Call md

He may have you start an anti-fungal medication, but if no improvement you should likely have an endoscopy.

In brief: Call md

He may have you start an anti-fungal medication, but if no improvement you should likely have an endoscopy.
Dr. Jason Hemming
Dr. Jason Hemming
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors